Arkansas, 2004Tornado in Arkansas, May 1, 2004
May 1, 2004 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 1:50 PM CST, 10 hours 10 minutes earlier.
Area forecast discussion, Apr 30, 1:50 PM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT FRI APR 30 2004
.SHORT TERM...TONIGHT THROUGH MONDAY
SHORT RANGE MODELS IN VERY GOOD AGREEMENT THIS AFTERNOON REGARDING
THE DEVELOPING SITUATION. ONLY DIFFERENCE OF NOTE IS THE QPF BEING
GENERATED BY THE GFS SOLUTION. THE MODEL ONCE AGAIN APPEARS TO BE
HAVING FEED BACK PROBLEMS. WILL GO WITH A BLEND OF SOLUTIONS THIS
AFTERNOON BUT WILL DEFINITELY LEAN TOWARDS THE ETA QPF.
FIRST BATCH OF RAIN MOVING ACROSS THE NORTH AT THIS TIME WINDING
DOWN AS SHORT WAVE RESPONSIBLE FOR IT MOVES OUT OF THE AREA. ALL
INDICATIONS ARE MORE RAIN ON THE WAY STARTING TONIGHT THROUGH MOST
OF SATURDAY. FLASH FLOOD WATCH ISSUED FOR PARTS OF THE NORTH WILL
BE EXPANDED SOUTHWARD TO COVER THE ENTIRE CWA WITH THE EXCEPTION OF
THE SOUTHERN TWO TIERS OF ZONES.
LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM NORTHWEST MISSOURI TO
THE TEXAS PANHANDLE . THIS FEATURE WILL BECOME THE FOCUS FOR SHOWERS
AND THUNDERSTORMS. PRECIPITABLE WATER VALUES FROM THE 12Z LZK
SOUNDING IN EXCESS OF AN INCH AND A QUARTER WITH VALUES INCREASING
TO ALMOST TWO INCHES BY SATURDAY NIGHT AS LOW LEVEL JET ADVECTS GULF
MOISTURE IN SO PLENTY OF MOISTURE IN PLACE.
SEVERAL WEAK WAVES WILL RIPPLE THROUGH THE SOUTHWEST FLOW THIS
EVENING TO MAINTAIN AT LEAST CHANCE POPS BEFORE THE MAIN SHOW BEGINS
TONIGHT. A SIGNIFICANT PIECE OF ENERGY EJECTS OUT OF THE SOUTHERN
ROCKIES AND DEVELOPS A SURFACE LOW ON THE FRONT TONIGHT NEAR THE RED
RIVER AS IT SAGS SLOWLY SOUTHEAST. IMPRESSIVE LIFT IN EXCESS OF 20
-UBARS/S AND FAVORABLE JET DYNAMICS ALL POINT TO A POSSIBLE HEAVY
RAIN EVENT DEVELOPING AFTER MIDNIGHT. WIDESPREAD RAINFALL IN EXCESS
OF TWO INCHES LIKELY WITH UP TO THREE INCHES POSSIBLE THROUGH
SATURDAY LEADING TO ADDITIONAL HYDROLOGIC CONCERNS. SURFACE LOW WILL
BE LOCATED NEAR LITTLE ROCK SATURDAY MORNING AND MOVING INTO THE
MISSOURI BOOTHEEL BY NOON. FROPA EXPECTED EARLY IN THE DAY OVER THE
NORTHWEST AND CLEARING THE SOUTHEAST LATE IN THE DAY.
WILL INCREASE THE POPS TO CATEGORICAL TONIGHT AND SLOWLY TAPER THEM
OFF FROM NORTHWEST TO SOUTHEAST DURING THE DAY SATURDAY AS MAJORITY
OF THE PRECIPITATION WILL BE ALONG AND PRECEDING THE FRONT. POPS
WILL HAVE TO BE HELD ON ALL DAY AND THROUGH PART OF THE NIGHT WITH
GOOD UPPER LEVEL SUPPORT LAGGING BEHIND THE SURFACE BOUNDARY. WILL
CONTINUE THE MENTION OF THUNDER WITH DECENT MID LEVEL LAPSE RATES.
HIGH PRESSURE BEGINS TO BUILD IN SUNDAY BUT WILL STILL HAVE TO
INTRODUCE SLIGHT CHANCE POPS IN THE AFTERNOON ACROSS THE NORTH AS
COLD POOL ALOFT ASSOCIATED WITH TROF AXIS MOVES THROUGH. HIGH
PRESSURE DOMINATES SUNDAY THROUGH MONDAY. MAV/FWC BLEND WILL BE USED
FOR TEMPERATURES.
&&
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MODELS NOT IN PARTICULARLY GOOD AGREEMENT WITH THE DETAILS THIS
AFTERNOON BUT ALL AGREE THAT PATTERN WILL BECOME MUCH QUIETER DURING
THE PERIOD. BIGGEST DISCREPANCY AMONGST THE MODELS DEAL WITH THE
AMPLIFICATION OF THE APPROACHING H5 RIDGE. THE GFS MAY BE OVERDONE
COMPARED TO THE ECMWF BUT IT HAS SHOWN THE BEST RUN TO RUN
CONSISTENCY. AS SUCH...WILL GO WITH A BLEND OF SOLUTIONS.
HIGH PRESSURE WILL BE WELL IN CONTROL WHEN THE MEDIUM RANGE PERIOD
STARTS. BROAD TROUGH OVER THE EASTERN CONUS WILL MOVE EASTWARD
TUESDAY WITH NORTHWEST FLOW OVER THE AREA CONTINUING. MODELS SHOWING
A WEAK SYSTEM MOVING THROUGH THE FLOW LATE WEDNESDAY BUT BEST
DYNAMICS REMAIN TO THE NORTHEAST AND NO PRECIPITATION IS EXPECTED. A
STRONG UPPER LOW APPROACHES THE PACIFIC NORTHWEST WEDNESDAY WHICH IN
TURN PUMPS UP A STRONG RIDGE OVER THE ROCKIES. WILL NOT GO QUITE AS
AMPLIFIED WITH THE FEATURE AS THE GFS IS SHOWING BUT RIDGE WILL
STILL TRANSLATE EASTWARD WITH TIME. RIDGE WILL BE OVER THE CENTRAL
CONUS BY THE END OF THE PERIOD FOR CONTINUED DRY CONDITIONS.
CONCERNING TEMPERATURES...AREA WILL BE IN NORTHWEST FLOW THE
MAJORITY OF THE WEEK WITH SEASONABLE TEMPERATURES EXPECTED. FRIDAY
MAY BE THE WARMEST DAY YET BUT WILL NOT GO OVER BOARD THAT FAR OUT.
MEX GUIDANCE LOOKS REASONABLE BUT WILL TWEAK HIGHS UPWARDS A TAD.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 62 74 49 69 / 80 80 60 10
HARRISON AR 56 64 41 65 / 100 100 40 20
HOT SPRINGS AR 61 73 49 70 / 80 80 50 0
PINE BLUFF AR 65 75 50 70 / 70 70 70 10
MOUNTAIN HOME AR 57 66 41 64 / 100 100 40 20
MONTICELLO AR 65 76 52 71 / 70 70 70 10
SEARCY AR 61 73 48 68 / 80 80 60 10
MOUNT IDA AR 60 71 48 70 / 90 90 50 0
RUSSELLVILLE AR 59 69 46 68 / 90 100 40 0
&&
LZK WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL NOON CDT SATURDAY FOR ZONES
ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047...
ARZ054>057.
&&
56
Hazardous weather outlook, Apr 30, 8:12 PM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
912 PM CDT FRI APR 30 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
912 PM CDT FRI APR 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
A COLD FRONT WAS POSITIONED FROM SOUTHWEST MISSOURI THROUGH
NORTHWEST ARKANSAS AND INTO EASTERN OKLAHOMA AND MOVING SOUTHEAST.
THE FRONT WILL MOVE INTO CENTRAL ARKANSAS LATE TONIGHT. SHOWERS AND
THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THIS FRONT. MOST OF
ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
THERE IS A POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND LOCALLY
HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS
OF NORTHWEST AND SOUTH ARKANSAS. A FLOOD WATCH HAS BEEN POSTED FOR
MUCH OF THE NORTH AND CENTRAL SECTIONS THROUGH NOON SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AS THE COLD FRONT MOVES ACROSS THE STATE SATURDAY...THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL MOVES TO THE SOUTHEAST. MUCH OF THE STATE
IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...AS THE
FRONT WILL SLOWLY MOVE THROUGH THE STATE. UPPER LEVEL DISTURBANCES
WILL INTERACT WITH THE FRONT SATURDAY...AND INCREASE THE CHANCE FOR
HEAVY RAINFALL...ESPECIALLY IN THE SOUTHEAST HALF OF THE STATE. WITH
SOME RIVERS IN EASTERN ARKANSAS STILL ABOVE FLOOD STAGE FROM THE
HEAVY RAINS LAST WEEK...ANY RAINFALL WILL AGGRAVATE OR PROLONG
FLOODING. AREAS EAST OF LITTLE ROCK WILL HAVE THE POTENTIAL OF
SEEING ONE TO TWO INCHES OF RAINFALL THROUGH SATURDAY.
HIGH PRESSURE WILL MOVE INTO THE STATE SUNDAY...BRINGING DRY WEATHER
AND COOL TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE
STATE TONIGHT...AND ACROSS THE ENTIRE STATE ON SATURDAY.
51
In the hours before
Local storm report, Apr 30, 6:13 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL LADD 34.13N 91.93W
04/30/2004 1.75 INCH JEFFERSON AR LAW ENFORCEMENT
0635 PM HAIL WOODLAWN 33.97N 92.04W
04/30/2004 1.00 INCH CLEVELAND AR LAW ENFORCEMENT
&&
51Local storm report, Apr 30, 6:31 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
731 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 8 NW WARREN 33.69N 92.17W
04/30/2004 0.75 INCH BRADLEY AR NWS STORM SURVEY
&&
51Special weather statement, Apr 30, 8:05 PM CST, 3 hours 55 minutes before
ARZ003-012-021-022-030-037-038-010215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 PM CDT FRI APR 30 2004
SEVERE THUNDERSTORM WATCH NUMBER 133 THAT WAS IN EFFECT FOR...
BOONE...SCOTT...YELL...LOGAN...NEWTON...POPE AND JOHNSON COUNTIES...
HAS BEEN CANCELLED.
44
Local storm report, Apr 30, 11:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL WASHITA 34.65N 93.53W
04/30/2004 0.75 INCH MONTGOMERY AR LAW ENFORCEMENT
&&
44Tornado, Boone
- When
- May 1, 12:00 AM CST to 12:10 AM CST
- Where
- Boone County, 3 mi SW of Bergman
- Rating
- F0
- Path length
- 3.5 mi
- Path width
- 25 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.283, -93.033
A weak tornado touched down about 2.5 miles southwest of Bergman and moved to the east before lifting 3 miles west of Zinc. The only damage noted along the path of the tornado were some trees that were broken or pushed over.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 1, 20043 deaths · $30,000 · 1 in hail · 7 events
- Tornadoes and Flash Flooding in Texas, May 1, 20041 injured · $944,000 · F1 · 12 events
- Tornadoes and Hail in Mississippi, May 1, 2004$200,000 · F1 · 22 events
- Drought in Montana, May 1 to 31, 2004$990,000 · 3 events
- Tornado and Hail in Mississippi, May 1, 2004$60,000 · F1 · 3 events
- Flash Flood and Lightning Strike in Texas, May 1, 2004$125,000 · 2 events
- Tornado and Dust Devil in Iowa, May 1, 20045 injured · F0 · 2 events
- Tornado and Damaging Winds in Missouri, May 1, 2004$12,000 · F1 · 4 events
- Flash Flooding in Indiana, May 1, 2004$25,000 · 3 events
- Drought in Colorado, May 1 to 31, 200421 events
- Drought in North Carolina, May 1 to 31, 200416 events
- Drought in South Carolina, May 1 to 31, 200415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395609.